MAUDE Adverse Event Report: DEPUY IRELAND 9616671 PFC*SIGMA C/R NPOR FE RT SZ2.5; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY IRELAND 9616671 PFC*SIGMA C/R NPOR FE RT SZ2.5; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 96-0018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Muscular Rigidity (1968); Pain (1994); Synovitis (2094); Joint Laxity (4526); Unspecified Musculoskeletal problem (4535)
Date of Event 11/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Subject id: (b)(6).Study: (b)(6).Clinical notification received for revision of right knee to address pain/stiffness.Date of implantation: (b)(6) 2012, date of revision: (b)(6) 2021, (right knee).Treatment: exploration and osteophyte removal with revision of spacer.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.All available x-rays and photographs were reviewed.It is not possible to confirm a depuy's product failure as well as a relation between the adverse event and the reported product.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
After review of medical records, it was reported that the patient received a right knee insert revision to treat pain, stiffness, swelling, and mild instability.Upon entering the joint the surgeon evacuated joint effusion and treated extensive synovitis with a complete synovectomy.The surgeon notes that all components were well-fixed with no sign of loosening.A large 7-8 mm osteophyte was removed from the posterior femur and a small bone overgrowth was removed from the patella.The surgeon excised some areas of hypertrophic bone from the tibia.The surgeon notes that the synovitis and hypertrophic bone were secondary to the inflammation caused by the irritation caused by the large femoral osteophyte.The femoral component, tibial tray, and patella were retained.The tibial tray was revised with depuy aox cr insert.The procedure was completed without complications.Review of the clinical database confirm that the revision was performed on the right knee.Doi: (b)(6) 2021, doe: unk (right knee aspirations), dor: (b)(6) 2021 (insert exchange).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.The device was also reported on (b)(4) as the patient experienced adverse events on different days with the same device.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13101992
Report Number1818910-2021-28901
Device Sequence Number4590010
Product Code JWH
UDI-Device Identifier10603295232070
UDI-Public10603295232070
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K952830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-0018
Device Catalogue Number960018
Device Lot Number3500396
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer01/06/2022
01/24/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date01/21/2022
01/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/25/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CEMENT MFG AND PRODUCT NAME UNKNOWN; MBT CEM KEEL TIB TRAY SZ2.5; MBT CEM KEEL TIB TRAY SZ2.5; PFC*SIGMA C/R NPOR FE RT SZ2.5; PFC*SIGMA C/R NPOR FE RT SZ2.5; PFC*SIGMA/OV/DOME PAT 3PEG,38; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIG RP AOX CRV INS SZ2.5 10; SIG RP AOX CRV INS SZ2.5 10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexUnknown
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite